Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 21, 2024, 8:17 PM CDT for Conway County, Pope County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2024, 8:17 PM CDT (01:17 UTC)
- Expired
- May 21, 2024, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Conway County, AR, Pope County, AR
The radar
The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 16.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 21, 6:30 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 21, 6:30 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 630 PM CDT Tue May 21 2024 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 312 PM CDT Tue May 21 2024 An upper ridge is over the southeast part of the U.S. with an upper low over the northern Plains. The upper low will move east as the ridge in the south remains stationary. Several low pressure systems will move across the northern U.S. through Thursday. The upper ridge will be pushed south late Thursday. Strong south winds continue across the area this afternoon ahead of a cold front in Oklahoma. Showers and thunderstorms have developed in eastern Oklahoma and will move into western Arkansas this afternoon and evening. Some of the storms could be severe tonight with large hail and damaging winds the main threats. The northwest half of the state is under a Slight Risk of severe thunderstorms. Several short waves will move through the state through Thursday bringing multiple rounds of showers and thunderstorms. Several inches of rain are expected through this week and a Flood Watch may be needed with the next forecast package depending on how the storms act tonight. Lows tonight will be in the lower 60s to the mid 70s and in the 60s Wednesday night. Highs Wednesday will be in the mid 70s to upper 80s and in the upper 70s to upper 80s Thursday. && .LONG TERM... (Thursday Night through next Tuesday) Issued at 312 PM CDT Tue May 21 2024 Unsettled weather is likely to continue through the long term portion of the forecast. Persistent H500 SW flow will remain in place through the end of the period as ridging extends from northern Mexico into the Gulf of Mexico while a series of cyclones rotate east generally along the US/CA border. Helping to focus the activity will be a nearly stationary front oriented generally from SW to NE across Arkansas and surrounding areas. A parade of mid-level disturbances will traverse the flow aloft and aid in the development of rain and thunderstorms locally, practically on a daily basis. Depending on available instability, shear and timing of the H500 wave passage, a few rounds of strong to severe thunderstorms are possible. A more robust H500 wave is expected to move across the area from Thu PM to Fri AM which could provide an opportunity for more organized TS development. With several rounds of rain and thunderstorms expected across at least the northern half of the state there is increased concern for heavy rainfall potential. There is some indication that by the end of the period the stalled front will finally sink south of the area and the flow aloft will become more progressive. This could bring at least somewhat of a break in persistent rain chances as well as slightly cooler temperatures. Until that happens, above normal temperatures remain likely through much of the period. && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Tue May 21 2024 Showers and thunderstorms will begin the forecast period and on Tuesday evening impacting the northern, western, and central terminals. Surface winds within the storms on Tuesday evening into Tuesday night will be in excess of 30 knots. A lull will take place across all terminals later during the early morning hours on Wednesday before the next round of shower and thunderstorm activity associated with a stalled frontal boundary across Arkansas will bring opportunity for showers and thunderstorms through Wednesday across all terminals. Flight category in terms of CIGS and VSBY will drop as low as LIFR across the northern terminals for fog during the early morning hours on Wednesday. CIGS will lower to MVFR with intermittent IFR associated with stronger cells of storms. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 82 65 82 / 60 80 80 60 Camden AR 73 87 67 87 / 40 60 50 30 Harrison AR 63 74 62 79 / 60 80 70 50 Hot Springs AR 70 84 66 84 / 50 70 80 50 Little Rock AR 73 87 69 85 / 50 80 80 50 Monticello AR 73 88 69 87 / 40 50 50 30 Mount Ida AR 69 84 65 83 / 50 80 80 60 Mountain Home AR 65 77 63 79 / 60 80 70 50 Newport AR 70 84 67 82 / 60 80 80 60 Pine Bluff AR 73 87 68 86 / 40 60 70 40 Russellville AR 69 84 65 82 / 60 80 80 60 Searcy AR 70 84 65 82 / 50 80 80 60 Stuttgart AR 73 85 69 84 / 40 70 70 50 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...51 LONG TERM....67 AVIATION...74
Hazardous weather outlook, May 21, 3:31 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 331 PM CDT Tue May 21 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-222045- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 331 PM CDT Tue May 21 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Breezy southerly winds have driven temperatures to well above average levels this afternoon, creating an unstable environment. Thunderstorms have developed over eastern Oklahoma, moving into western Arkansas, and will build over northern and central Arkansas this evening before weakening. Scattered thunderstorms may become severe, with large hail and damaging winds the main concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An unsettled pattern continues for Arkansas through the weekend. Thunderstorms are forecast each day, with severe thunderstorms possible at times. An increased potential for strong to severe thunderstorms is expected Wednesday for a large portion of the state. Very large hail and damaging winds are the primary threats with the strongest storms, and there could be an isolated tornado or two. Much will depend on how much development occurs in the morning, and if clouds and rain curb afternoon heating. A lack of heating would keep the atmosphere somewhat stable, and make severe weather less likely. Areas of heavy rainfall are in the forecast through Friday morning. Amounts may exceed 3 inches in places, leading to an increased threat of flash flooding. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51
In the hours before
Special weather statement, May 21, 4:17 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Little Rock AR
417 PM CDT Tue May 21 2024
ARZ112-121-221>223-313-212200-
Van Buren County Higher Elevations AR-
Pope County Higher Elevations AR-Newton County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
417 PM CDT Tue May 21 2024
...A strong thunderstorm will impact portions of southwestern Searcy,
southeastern Newton, northeastern Johnson, west central Van Buren and
northern Pope Counties through 500 PM CDT
...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosetta, or 13 miles northeast of Clarksville, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bohannon... Witts Spring...
Dillen... Moore...
Dabney... Solo...
Bertha... Smyrna...
Devils Knob... Rosetta...
Ben Hur... Salus...
Fort Douglas... Ozone...
Long Pool Campground... Haw Creek Falls Campground...
Nogo... Treat...
Tilly... Sand Gap...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 9279 3553 9273 3553 9317 3555 9322
3553 9322 3553 9344 3562 9345 3575 9344
TIME...MOT...LOC 2116Z 260DEG 45KT 3563 9337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
74Special weather statement, May 21, 5:12 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
512 PM CDT Tue May 21 2024
ARZ137-237-212245-
Northern Scott County AR-Central and Southern Scott County AR-
512 PM CDT Tue May 21 2024
...A strong thunderstorm will impact portions of northwestern Scott
County through 545 PM CDT
...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan Springs, or 14 miles southeast of Poteau, moving east at 50
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waldron... Mansfield...
Oliver... Morgan Springs...
Bates... Cauthron...
Hon... Winfield...
Liberty... Elm Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
3496 9437 3495 9434 3497 9424 3506 9423
3507 9425 3510 9414 3506 9414 3505 9411
3492 9403 3481 9445
TIME...MOT...LOC 2212Z 250DEG 44KT 3492 9442
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
74Special weather statement, May 21, 5:44 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
544 PM CDT Tue May 21 2024
ARZ130-137-230-237-212315-
Northern Scott County AR-Western and Northern Logan County AR-
Central and Southern Scott County AR-
Southern and Eastern Logan County AR-
544 PM CDT Tue May 21 2024
...A strong thunderstorm will impact portions of southwestern Logan
and northeastern Scott Counties through 615 PM CDT
...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Booneville... Waldron...
Cardiff... Echo...
Barber... Hon...
Lucas... Carolan...
Grayson... Elm Park...
Glendale in Logan County... Ione...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 9423 3506 9423 3514 9406 3514 9403
3516 9403 3523 9389 3494 9376 3489 9423
3496 9427
TIME...MOT...LOC 2244Z 246DEG 44KT 3499 9413
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
70Special weather statement, May 21, 6:09 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
609 PM CDT Tue May 21 2024
ARZ130-137-138-230-238-212345-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-Yell Excluding Northwest AR-
Southern and Eastern Logan County AR-
609 PM CDT Tue May 21 2024
...A strong thunderstorm will impact portions of eastern Logan and
northwestern Yell Counties through 645 PM CDT
...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Magazine, or 7 miles east of Booneville, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Booneville... Magazine...
Subiaco... Blue Mountain...
Mount Magazine... Midway in Logan County...
Belleville... Havana...
Waveland... Sugar Grove...
Corley... Grayson...
Spring Lake Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9386 3515 9394 3534 9352 3510 9339
TIME...MOT...LOC 2309Z 245DEG 46KT 3511 9379
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
70The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:30 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Pope, Searcy, Van Buren | 45 min |
| May 21, 7:31 PM CDT | Tornado Warning | LZK | Conway, Johnson, Pope, Van Buren | 44 min |
| May 21, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 50 min |
| May 21, 7:45 PM CDT | Tornado Warning | LZK | Logan, Pope, Yell | 45 min |
| May 21, 8:13 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 47 min |
| May 21, 8:18 PM CDT | Tornado Warning | LZK | Conway, Van Buren | 12 min |
| May 21, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 38 min |
| May 21, 8:28 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Perry, Scott, Yell | 47 min |
| May 21, 8:50 PM CDT | Tornado Warning | LZK | Conway, Perry, Saline, Yell | 25 min |
| May 21, 8:54 PM CDT | Tornado Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 24 min |
| May 21, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 43 min |
| May 21, 9:52 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 38 min |
| May 21, 10:29 PM CDT | Special Weather Statement | LZK | White | 31 min |
| May 21, 11:00 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 33 min |
| May 21, 11:03 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 27 min |
| May 21, 11:14 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, Saline | 46 min |
| May 21, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 48 min |
| May 21, 11:34 PM CDT | Special Weather Statement | LZK | Woodruff | 26 min |
| May 21, 11:53 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 22 min |
| May 22, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie, Pulaski | 51 min |
| May 22, 12:53 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 52 min |
| May 22, 1:43 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 16 min |
| May 22, 2:27 AM CDT | Special Weather Statement | LZK | Montgomery | 33 min |
| May 22, 2:44 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 46 min |
| May 22, 3:50 AM CDT | Special Weather Statement | LZK | Garland, Saline | 25 min |
| May 22, 4:14 AM CDT | Special Weather Statement | LZK | Garland, Saline | 31 min |
| May 22, 4:47 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 43 min |
| May 22, 5:28 AM CDT | Special Weather Statement | LZK | Pulaski | 32 min |
| May 22, 5:59 AM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| May 22, 10:06 AM CDT | Special Weather Statement | LZK | Newton | 24 min |
| May 22, 10:13 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 47 min |
| May 22, 10:15 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 45 min |
| May 22, 10:55 AM CDT | Special Weather Statement | LZK | Newton, Searcy | 35 min |
| May 22, 11:42 AM CDT | Special Weather Statement | LZK | Baxter, Fulton, Izard | 33 min |
| May 22, 12:30 PM CDT | Special Weather Statement | LZK | Fulton, Lawrence, Sharp | 45 min |
| May 22, 12:36 PM CDT | Special Weather Statement | LZK | Monroe | 39 min |
| May 22, 12:39 PM CDT | Special Weather Statement | LZK | Polk | 51 min |
| May 22, 12:47 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 28 min |
| May 22, 1:12 PM CDT | Special Weather Statement | LZK | Lawrence, Randolph | 33 min |
| May 22, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 37 min |
| May 22, 2:42 PM CDT | Special Weather Statement | LZK | Clark | 48 min |
| May 22, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 32 min |
| May 22, 3:29 PM CDT | Flash Flood Warning | LZK | Polk | 2 hr |
| May 22, 3:50 PM CDT | Flash Flood Warning | LZK | Clark | 3 hr |
| May 22, 4:26 PM CDT | Special Weather Statement | LZK | Logan | 34 min |
| May 22, 5:09 PM CDT | Special Weather Statement | LZK | Ouachita | 51 min |
| May 22, 5:53 PM CDT | Special Weather Statement | LZK | Lonoke | 37 min |
| May 22, 6:10 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Prairie | 24 min |
| May 22, 6:22 PM CDT | Special Weather Statement | LZK | Lonoke | 38 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.